Outage analysis of block-fading gaussian interference channels

Yang Weng, Daniela Tuninetti

Research output: Contribution to journalArticle

15 Scopus citations

Abstract

This paper considers the asymptotic behavior of the outage probability of a two-source block-fading single-antenna Gaussian interference channel in the high-SNR regime by means of the diversity-multiplexing tradeoff. A general setting where the user rates and the average channel gains are not restricted to be symmetric is investigated. This asymmetric scenario allows to analyze networks with mixed interference, i.e., when different sources are at different distance from their intended destination, that are not possible under the commonly used symmetric assumption. Inner and outer bounds for the diversity are derived. The outer bound is based on the recent to within one bit capacity result of Etkin for the unfaded Gaussian channel and is a re-derivation of a known bound for which an error is pointed out. The inner bound is based on the Han and Kobayashi achievable region both without rate splitting and with a rate spitting inspired by the "to within one bit" capacity result. An analytical comparison of the diversity upper and lower bounds for a general channel seems difficult; by numerical evaluations, the two bounds are shown to coincide for a fairly large set of channel parameters.

Original languageEnglish (US)
Article number6034759
Pages (from-to)6487-6501
Number of pages15
JournalIEEE Transactions on Information Theory
Volume57
Issue number10
DOIs
StatePublished - Oct 1 2011
Externally publishedYes

    Fingerprint

Keywords

  • Diversity multiplexing tradeoff
  • interference channel

ASJC Scopus subject areas

  • Information Systems
  • Computer Science Applications
  • Library and Information Sciences

Cite this